Alert archive / Wisconsin / Special Marine Warnings in 2021

Special Marine Warning 23, NWS Green Bay, WI

July 14, 2021

NWS Green Bay, WI issued this special marine warning at Jul 14, 2021, 3:48 PM CDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2021, 3:48 PM CDT (20:48 UTC)
Expired
Jul 14, 2021, 4:45 PM CDT
In force
57 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Jul 14, 3:25 PM CDT, 23 minutes earlier.

Area forecast discussion, Jul 14, 3:25 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
325 PM CDT Wed Jul 14 2021

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Thursday
Issued at 325 PM CDT Wed Jul 14 2021

The main focus in the short-term portion of the forecast will be on
the severe weather and heavy rainfall potential through this
evening.

This afternoon: The line of convection lifting east/northeastward
through the area, will continue to pose a heavy rainfall threat
through late this afternoon. The greatest threat (although fairly
low) for damaging winds will be across east-central Wisconsin,
where the better instability and instability gradient is in place.
Additional strong to isolated severe thunderstorms will be
possible along a cold front/boundary across northern portions of
Wisconsin. Isolated small hail, but very heavy rainfall will be
possible with the storms across the north. The SPC has shifted the
greatest threats for severe weather to the south of northeast
Wisconsin with the latest update. Rainfall rates will likely
exceed 1 to 2 inches an hour, which could lead to some
flooding/flash flooding potential especially in urban areas.

Tonight: A surface low will lift northeast from central Wisconsin to
the eastern UP, dragging a cold front through the area from east to
west. At the same time, the LLJ is expected to increase to around 40
to 50 kts, with the nose of the LLJ being across east-central WI.
The associated/increased forcing ahead of the front and on the
convergence at the nose of the LLJ, will lead to increased rainfall
intensity and coverage. Again, the main focus appears to be across
east-central and possibly far northeast Wisconsin through late this
evening. PWATs are expected to jump up to around 2 inches across the
area or around 200% of normal across east-central WI, which again
could lead to some flooding concerns as rainfall rates increase.
Severe potential looks to be slightly lower tonight as most of the
instability is expected to remain across southern portions of the
state. Initial thoughts are that the atmosphere across northern
portions of WI will have trouble recovering from the thunderstorms
this afternoon/early evening and the trailing stratiform on the back
side. Low-level winds do increase, but overall instability looks to
be around 1000 J/kg for nearly all of northeast WI. The greatest
risk of any severe approaching our CWA would be the southern tier of
counties. Again, wind and very heavy rainfall winds would be the
main threat from any more organized thunderstorm activity.
Overnight low are expected to be in the 50s north-central to the
low to mid 60s elsewhere.

Thursday: The low and cold front are expected to depart to the
northeast and east as a surface ridge builds across the area. This
will allow the precipitation to diminish from west to east
throughout the day. East-central and far northeast WI will be the
last to see the precipitation end, which may actually linger through
or around 18Z. Otherwise, high temperatures are expected to be in
the mid to upper 70s.

.LONG TERM...Thursday Night Through Wednesday
Issued at 325 PM CDT Wed Jul 14 2021

The surface high pressure system is expected to remain in control of
northeast Wisconsin's weather through the weekend and even into
early next week. This will lead to mainly precipitation-free
conditions along with steadily warming temperatures as an upper-
level ridge begins to build across the central CONUS. Temperatures
will warm from the 70s and 80s Friday and Saturday to the upper 80s
and low 90s Sunday through the middle of next week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1251 PM CDT Wed Jul 14 2021

TAF sites will all start out VFR; however, a line of thunderstorms
will impact each of the TAF sites within the first 4 to 5 hours of
TAF issuance. A secondary round of convection could impact eastern
TAF sites during the early evening hours around 02Z. Made minor
adjustments on the timing of both lines of convection. Otherwise,
expect MVFR conditions once convection arrives, with some IFR
conditions possible in the heaviest rainfall. Similar to earlier
forecasts, aviation forecast guidance kept dropping ceilings to
IFR tonight, but this again seemed a bit too pessimistic at this
time. The best chance of that happening would be across the
eastern TAF sites, where rain may linger the longest.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Cooley
LONG TERM......Cooley
AVIATION.......Cooley
Hazardous weather outlook, Jul 14, 2:50 PM CDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
250 PM CDT Wed Jul 14 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
250 PM CDT Wed Jul 14 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Isolated severe thunderstorms are possible from Wood County to
Manitowoc County this evening.

The greatest risk for severe storms will occur between 500 pm and
midnight. The primary hazards associated with the storms will be
torrential rainfall and isolated damaging wind gusts. Flash
flooding will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms could linger into Thursday morning. Severe weather
is not expected Thursday, but a few of the storms could still
produce heavy rainfall, especially in east-central Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any wind damage, rainfall totals
greater than 1 inch and flooding to the National Weather Service
in Green Bay.

LMZ521-522-541>543-152000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
250 PM CDT Wed Jul 14 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are expected at times through tonight. Some of the
storms could produce strong gusty winds and torrential rainfall,
and pose a significant hazard to boaters on the bay and lake.

Patchy dense fog could result in hazardous navigation this
into tonight, mainly on Lake Michigan.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Scattered thunderstorms and patchy dense fog could linger into
Thursday morning.

Cooley

In the hours before

Local storm report, Jul 14, 3:00 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             3 S SUGAR CAMP          45.74N 89.30W
07/14/2021  M1.50 INCH       ONEIDA             WI   LAW ENFORCEMENT

            REPORTED BY SHERIFF DEPUTY NEAR HIGHWAY 17 AND JENNIE
            WEBBER LAKE ROAD SOUTH OF SUGAR CAMP.

&&

KLJ
Special weather statement, Jul 14, 3:01 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Green Bay WI
301 PM CDT Wed Jul 14 2021

WIZ005-010>012-142045-
Vilas WI-Florence WI-Oneida WI-Forest WI-
301 PM CDT Wed Jul 14 2021

...STRONG STORMS IN NORTHEAST ONEIDA AND CENTRAL FOREST COUNTY...

At 258 PM CDT, Doppler radar was tracking two strong thunderstorms,
one of which was near Crystal Lake Scout Reservation, or 9 miles
north of Rhinelander, moving north at 5 mph. The other was located 6
miles west of Newald also moving north at 5 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
these storms. Due to the their slow movement, localized heavy
rainfall is also likely.

Locations impacted include...
Eagle River, Popple River, Headwaters Wilderness, Crystal Lake Scout
Reservation, Three Lakes, Sugar Camp, Hiles, Long Lake, Luna-White
Deer Campground and Popple River Headwaters Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also possible with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4564 8852 4571 8953 4593 8950 4590 8849
TIME...MOT...LOC 1958Z 186DEG 8KT 4578 8938

Uhlmann
Special weather statement, Jul 14, 3:13 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
313 PM CDT Wed Jul 14 2021

WIZ038-039-142100-
Outagamie WI-Brown WI-
313 PM CDT Wed Jul 14 2021

...THUNDERSTORMS CAPABLE OF PRODUCING STRONG WIND GUSTS CROSSING THE
FOX VALLEY...

At 311 PM CDT, Doppler radar was tracking a line of strong
thunderstorms near Appleton, moving northeast at 40 mph.

Wind gusts up to 45 mph will be possible with this storm.

Locations impacted include...
Green Bay, Appleton, Kaukauna, Little Chute, Kimberly, Black Creek,
Bellevue Town, Oneida, De Pere and Howard.

People at Downtown Green Bay should consider seeking safe shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4434 8864 4459 8828 4459 8825 4461 8825
      4468 8814 4468 8813 4447 8793 4424 8834
      4424 8853
TIME...MOT...LOC 2011Z 230DEG 36KT 4432 8847

Uhlmann
Local storm report, Jul 14, 3:18 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     TSTM WND GST     APPLETON                44.26N 88.40W
07/14/2021  M44 MPH          OUTAGAMIE          WI   AWOS

&&

SAC
Special weather statement, Jul 14, 3:40 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
340 PM CDT Wed Jul 14 2021

WIZ031-038>040-049-050-142115-
Calumet-Shawano-Kewaunee-Outagamie-Manitowoc-Brown-
340 PM CDT Wed Jul 14 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BROWN...SOUTHWESTERN
KEWAUNEE...CALUMET...EASTERN OUTAGAMIE...EASTERN SHAWANO AND
MANITOWOC COUNTIES...

At 339 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Pulaski to near Brillion to near
Plymouth. Movement was east at 20 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Green Bay, Appleton, Manitowoc, Bay Shore Park, Kaukauna, Little
Chute, Kimberly, Chilton, Pulaski and Brillion.

People at Downtown Green Bay should consider seeking safe shelter.

This includes the following highways...
 Interstate 41 between mile markers 143 and 171.
 U.S. Highway 41 between mile markers 172 and 179.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4394 8816 4394 8824 4460 8852 4468 8813
      4467 8793 4463 8793 4466 8785 4465 8776
      4460 8773 4390 8769 4389 8816
TIME...MOT...LOC 2039Z 273DEG 19KT 4461 8825 4418 8800 4371 8798

EB
Local storm report, Jul 14, 3:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
346 PM CDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     TSTM WND GST     GREEN BAY               44.51N 88.00W
07/14/2021  M38 MPH          BROWN              WI   OFFICIAL NWS OBS

            AT THE NWS OFFICE

&&

SAC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 12:59 PM CDTSpecial Weather StatementGRBMarathon, Portage, Waushara, Wood76 min
Jul 14, 1:49 PM CDTSpecial Weather StatementGRBOneida41 min
Jul 14, 2:33 PM CDTSpecial Weather StatementGRBOneida27 min
Jul 14, 2:44 PM CDTAreal Flood AdvisoryGRBOneida3 hr
Jul 14, 3:01 PM CDTSpecial Weather StatementGRBForest44 min
Jul 14, 3:13 PM CDTSpecial Weather StatementGRBBrown, Outagamie47 min
Jul 14, 3:40 PM CDTSpecial Weather StatementGRBBrown, Calumet35 min
Jul 14, 4:00 PM CDTSpecial Weather StatementGRBBrown, Kewaunee, Manitowoc30 min
Jul 14, 4:09 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee, Manitowoc40 min
Jul 14, 4:41 PM CDTSpecial Marine WarningGRB64 min
Jul 14, 4:44 PM CDTSpecial Weather StatementGRBDoor61 min
Jul 14, 5:40 PM CDTSpecial Weather StatementGRBWinnebago65 min
Jul 14, 6:21 PM CDTSpecial Weather StatementGRBCalumet, Winnebago54 min

Nearby

Special Marine Warnings in Wisconsin, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.